Double-distance frameworks and mixed sparsity graphs

Nixon, Anthony and Power, Stephen (2020) Double-distance frameworks and mixed sparsity graphs. Discrete and Computational Geometry, 63 (2). pp. 294-318. ISSN 0179-5376

Text (doubledistanceRevisedVersion)
doubledistanceRevisedVersion.pdf - Accepted Version
Available under License Creative Commons Attribution.

Download (327kB)


A rigidity theory is developed for frameworks in a metric space with two types of distance constraints. Mixed sparsity graph characterisations are obtained for the infinitesimal and continuous rigidity of completely regular bar-joint frameworks in a variety of such contexts. The main results are combinatorial characterisations for (i) frameworks restricted to surfaces with both Euclidean and geodesic distance constraints, (ii) frameworks in the plane with Euclidean and non-Euclidean distance constraints, and (iii) direction-length frameworks in the non-Euclidean plane.

Item Type:
Journal Article
Journal or Publication Title:
Discrete and Computational Geometry
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
21 Nov 2019 09:50
Last Modified:
15 Feb 2023 00:36